Victoria Richards, assistant professor of medical sciences in the Frank H. Netter MD School of Medicine, at Quinnipiac University is available to discuss the the makers of Tylenol® putting red warnings on the bottles alerting users to the potentially fatal risks of taking too much of the pain-reliever.
“One of the biggest issues with acetaminophen is that most consumers are only familiar with the brand name Tylenol®,” says Richards. “There are many over-the-counter and prescription medications that contain acetaminophen and the unsuspecting consumer may be at risk for overdose of the pain-reliever, as well as misuse, particularly with alcohol, which can lead to potentially fatal liver damage. There is also the issue of adverse effects involving the skin. Although acetaminophen use is associated with a rash, it can range from relatively minor to serious and potentially life-threatening.”
To speak to Richards, please call John Morgan, associate vice president for public relations, at 203-206-4449.